Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 27, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 14, 2016, 5:21 PM CDT for Fort Bend County, Harris County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2016, 5:21 PM CDT (22:21 UTC)
- Expired
- May 14, 2016, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fort Bend County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 43 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:09 PM CDT | FLASH FLOOD | 1 Sw Bellaire, TX | WATER RESCUES FROM VEHICLES BEING REPORTED IN THE BELLAIRE... MEYERLAND AND WESTBURY AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447
WGUS54 KHGX 142221
FFWHGX
TXC157-201-150115-
/O.NEW.KHGX.FF.W.0027.160514T2221Z-160515T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
521 PM CDT SAT MAY 14 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL HARRIS COUNTY IN SOUTHEASTERN TEXAS...
NORTHEASTERN FORT BEND COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 815 PM CDT
* AT 519 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN IN THE PAST COUPLE OF
HOURS. ANOTHER 1 TO 3 INCHES OF RAIN MAY FALL OVER THE NEXT COUPLE
OF HOURS OVER THE WARNED AREA. FLASH FLOODING HAS ALREADY BEGUN OR
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUGAR LAND...MISSOURI CITY...STAFFORD...SOUTH HOUSTON...BELLAIRE...WEST
UNIVERSITY PLACE...HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE...PINEY
POINT VILLAGE...ASTRODOME AREA...SPRING VALLEY...FOURTH WARD...TOWN
WEST...FIRST COLONY...SPRING BRANCH WEST...NEARTOWN / MONTROSE...
GREATER EASTWOOD...GREATER HOBBY AREA...DOWNTOWN HOUSTON AND GREENWAY
/ UPPER KIRBY AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 2982 9544 2969 9524 2962 9523 2962 9532
2964 9538 2958 9544 2951 9562 2956 9575
2970 9562 2984 9557
$$2 follow-up statements
752
WGUS74 KHGX 142305
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
605 PM CDT SAT MAY 14 2016
TXC157-201-150115-
/O.CON.KHGX.FF.W.0027.000000T0000Z-160515T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRIS TX-FORT BEND TX-
605 PM CDT SAT MAY 14 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTH CENTRAL HARRIS AND NORTHEASTERN FORT BEND COUNTIES...
AT 600 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. ANOTHER 1 TO 2 INCHES ARE
POSSIBLE THROUGH 8 PM CDT.
WATER IS OVER BANKS AT THE WILLOW WATER HOLE AT LANDSDOWNE DRIVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2982 9544 2969 9524 2962 9523 2962 9532
2964 9538 2958 9544 2951 9562 2956 9575
2970 9562 2984 9557
$$638
WGUS74 KHGX 150115
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
815 PM CDT SAT MAY 14 2016
TXC157-201-150124-
/O.EXP.KHGX.FF.W.0027.000000T0000Z-160515T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRIS TX-FORT BEND TX-
815 PM CDT SAT MAY 14 2016
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL HARRIS AND NORTHEASTERN
FORT BEND COUNTIES WILL EXPIRE AT 815 PM CDT...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS ARE RECEDING. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES OR STANDING WATER ON ROADWAYS.
LAT...LON 2982 9544 2969 9524 2962 9523 2962 9532
2964 9538 2958 9544 2951 9562 2956 9575
2970 9562 2984 9557
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:13 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 14, 3:13 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 313 PM CDT SAT MAY 14 2016 .DISCUSSION... 19Z surface analysis has cold front from just north of Nacogdoches across towards Temple. Area radar are showing widespread thunderstorm activity over C Texas into the Brazos Valley with more isolated storms initiating over SE Texas including the Houston area. A sea breeze was noted moving north from the coast and has initiated some isolated storms from Chambers county to northern Galveston/southeast Harris counties. As expected storms have been multicellular but more pulse type. Instability estimates seem to be too high and CAPE may be closer to 1500-2000 J/kg. Peak heating is just being reached so may be another hour or two of building instability. Convective temperatures are close to being achieved with temperatures already in the mid to upper 80s. With pulse storms developing, it will be possible for more activity to develop over the area as outflow boundaries collide. Potential is there for an isolated severe storm with hail. Storms may produce brief heavy rainfall and lightning. Overall the forecast looks on track for the rest of the afternoon and evening based on available convective allowing models (HRRR, WRF ARW/NMM, Tx Tech WRF). Look for activity to begin to end from 01z to 04z this evening. Again the main threats will be pulse severe storms with hail/gusty winds, lightning and brief heavy rainfall. Sunday may be more of a recovery day for the atmosphere as far as moisture/instability are concerned. Cold front pushing into the area today/tonight should retreat north tomorrow as short wave and jet streak approach Texas from over Mexico. Models generally have a tough time resolving these features coming out of Mexico in sub-tropical jet or in this case a southern branch of polar jet due to split flow. As such there are still timing issues between the synoptic models and perhaps even the WRF models. WRF ARW and the Tx Tech WRF ARW seem to have a better handle on this scenario than the WRF NMM which does not show much activity. Tx Tech WRF shows convection starting towards the Rio Grande Valley moving across S Texas into SE Texas 12-15Z Monday. This timing is very close to the ECMWF/Canadian solutions. The NAM seems to be speeding up its timing compared to previous model runs but not producing as much QPF. GFS is a good 6 hours slower than the rest and has more QPF after 18Z Monday. This also corresponds to when a good moisture plume moves over the area with precipitable water values near 2 inches. The ECMWF/Canadian may be faster moving this higher moisture over the region and thus producing much more QPF. Think that 60/70 PoPs work for now and certainly think there is a threat for heavy rainfall. Think a good 1 to 3 inches of rain will be possible areawide for this event. With this much moisture over the region there will probably be some isolated higher amounts more than 5 inches. Where those isolated amounts occur will be related to mesoscale influences and possibly where inflow/convergence can by maximized. Flash flood guidance for 3 hour rainfall rates shows 3-5 inches of rain before flooding can be expected for the area. A flash flood watch will not be needed at this time but may need to be considered later in the week with additional rainfall. There still looks like at least 2 peak times for additional heavy rainfall. The first time frame looks to be Tuesday night into Wednesday as another front moves into the region. SPC even has SE Texas in a day 4 slight risk for severe storms. This will be in addition to the heavy rainfall threat. An additional 1 to 3 inches of rainfall will be possible during this time. A more favorable set up for heavy rain exists late Wednesday night into Thursday as the upper level trough digs into the S Rockies and jet stream flow becomes more diffluent. All three of GFS/ECMWF/Canadian produce quite a bit of rainfall into Friday morning next week. Needless to say the coming week will be a challenging week of forecasting since timing jet streaks coming across Mexico will be tough to do. The reality is that any additional rainfall across the area beyond Wednesday may require a flash flood watch. Rainfall amounts for the week could top 5 to 7 inches of rainfall. This looks rather reasonable when looking at WPC 7 day rainfall forecast. Overpeck && .MARINE... Tonight's light onshore flow will be weakening as frontal boundary stalls in SETX. Winds will be increasing Sunday as gradient tightens will falling pressure in the lee of the Rockies. SCEC conditions possible Monday morning through early Tuesday. Potent upper level disturbance Monday will likely bring a round of storms to the Upper Texas Coastal waters and some may be strong. A cold front moves into Southeast Texas Wednesday and by Wednesday afternoon again another round of storms will be possible. East or northeasterly flow will follow through Wed night. Not very confident yet on how far south the Wed front will go and this could have big impacts for favored location of storms. Tides will remain around 1/2 to 1 foot above normal most of the week. 45 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 64 80 68 81 71 / 50 40 60 60 20 Houston (IAH) 68 83 69 82 72 / 60 30 50 70 20 Galveston (GLS) 74 82 74 80 76 / 20 30 30 60 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...39 Aviation/Marine...45
Hazardous weather outlook, May 14, 4:47 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 447 AM CDT SAT MAY 14 2016 TXZ163-164-176>179-195>200-214-235-238-151000- BRAZOS-BURLESON-CHAMBERS-GALVESTON-GRIMES-HOUSTON-JACKSON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WASHINGTON- 447 AM CDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL REDUCE VISIBILITY TO NEAR OR BELOW A 1/4 MILE AT TIMES. THE FOG IS SHALLOW AND WILL BEGIN TO BURN OFF WITHIN AN HOUR OR SO OF SUNRISE. LATER TODAY, A WEAK COLD FRONT WILL MOVE SOUTH INTO SOUTHEAST TEXAS. THE FRONT WILL GENERATE SHOWERS AND THUNDERSTORMS AS IT MOVES SOUTH. A WEAK SEA BREEZE WILL BE MOVING NORTH AND THIS FEATURE WILL ALSO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. PULSE SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH BOTH THE FRONTAL STORMS AND THE SEA BREEZE STORMS. THERE IS GROWING CONCERN THAT THESE TWO FEATURES WILL COLLIDE DURING THE LATE AFTERNOON. IF THIS OCCURS, STORMS WILL MERGE AND THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE. THE PRIMARY SEVERE WEATHER HAZARD WILL BE STRONG DAMAGING WINDS, FREQUENT CLOUD TO GROUND LIGHTNING, LARGE HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN IS ON TAP FOR THE REGION. A STRONG UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA ON MONDAY. AT THIS TIME, IT LOOKS LIKE WIDESPREAD RAINFALL OF 1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY BUT HEAVY RAIN IS NOT ANTICIPATED. ANOTHER STRONG DISTURBANCE WILL APPROACH ON WEDNESDAY NIGHT AND THURSDAY. THIS FEATURE HAS THE POTENTIAL TO BRING ADDITIONAL HEAVY RAIN TO THE REGION. PARTS OF SOUTHEAST TEXAS COULD RECEIVE ANOTHER 2 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION LATER TODAY. GMZ330-335-350-355-370-375-151000- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 447 AM CDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO OCCASIONALLY STRONG ONSHORE WINDS ARE EXPECTED SUNDAY THROUGH WEDNESDAY... AND SMALL CRAFT ADVISORIES MAY BE NEEDED. ELEVATED TIDES AND AN INCREASED RISK FOR RIP CURRENTS MAY ALSO OCCUR DURING THIS TIME ALONG THE UPPER TEXAS COAST. .SPOTTER INFORMATION STATEMENT... TXZ210>213-226-227-236-237-151000- AUSTIN-BRAZORIA-COLORADO-FORT BEND-HARRIS-MATAGORDA-WALLER- WHARTON- 447 AM CDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL BE POSSIBLE THIS MORNING. VISIBILITY MAY BRIEFLY FALL TO BELOW A MILE AT TIMES. A WEAK COLD FRONT WILL MOVE SOUTH INTO SOUTHEAST TEXAS. THE FRONT WILL GENERATE SHOWERS AND THUNDERSTORMS AS IT MOVES SOUTH. A WEAK SEA BREEZE WILL BE MOVING NORTH AND THIS FEATURE WILL ALSO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. PULSE SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH BOTH THE FRONTAL STORMS AND THE SEA BREEZE STORMS. THERE IS GROWING CONCERN THAT THESE TWO FEATURES WILL COLLIDE DURING THE LATE AFTERNOON. IF THIS OCCURS, STORMS WILL MERGE AND THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE. THE PRIMARY SEVERE WEATHER HAZARD WILL BE STRONG DAMAGING WINDS, FREQUENT CLOUD TO GROUND LIGHTNING, LARGE HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN IS ON TAP FOR THE REGION. A STRONG UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA ON MONDAY. AT THIS TIME, IT LOOKS LIKE WIDESPREAD RAINFALL OF 1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY BUT HEAVY RAIN IS NOT ANTICIPATED. ANOTHER STRONG DISTURBANCE WILL APPROACH ON WEDNESDAY NIGHT AND THURSDAY. THIS FEATURE HAS THE POTENTIAL TO BRING ADDITIONAL HEAVY RAIN TO THE REGION. PARTS OF SOUTHEAST TEXAS COULD RECEIVE ANOTHER 2 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 14, 4:14 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
414 PM CDT SAT MAY 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 7 SE SOMERVILLE 30.26N 96.46W
05/14/2016 E0.75 INCH WASHINGTON TX LAW ENFORCEMENT
DIME SIZE HAIL REPORTED BY FIRE DEPARTMENT AT HWY 36
AND TOMMELSON CREEK.
&&
EVENT NUMBER HGX1600142
OVERPECKSpecial weather statement, May 14, 4:16 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
416 PM CDT SAT MAY 14 2016
TXZ163-164-179-142200-
TRINITY TX-POLK TX-HOUSTON TX-
416 PM CDT SAT MAY 14 2016
...STRONG THUNDERSTORMS ACROSS EAST CENTRAL HOUSTON...NORTHERN POLK
AND NORTHEASTERN TRINITY COUNTIES THROUGH 500 PM CDT...
AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
NEAR APPLE SPRINGS...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
APPLE SPRINGS AND CENTRALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3132 9490 3131 9490 3130 9489 3128 9488
3126 9490 3125 9487 3123 9486 3121 9486
3118 9485 3116 9485 3115 9484 3121 9535
3129 9530 3133 9491
TIME...MOT...LOC 2115Z 266DEG 8KT 3124 9506Special weather statement, May 14, 4:31 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 431 PM CDT SAT MAY 14 2016 TXZ197-211-212-142200- AUSTIN TX-WALLER TX-WASHINGTON TX- 431 PM CDT SAT MAY 14 2016 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN WASHINGTON AND NORTH CENTRAL AUSTIN COUNTIES THROUGH 500 PM CDT... AT 430 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRENHAM...MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRENHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3003 9636 3013 9648 3031 9643 3016 9617 TIME...MOT...LOC 2130Z 213DEG 5KT 3013 9640
Special weather statement, May 14, 4:42 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 442 PM CDT SAT MAY 14 2016 TXZ227-142215- FORT BEND TX- 442 PM CDT SAT MAY 14 2016 ...STRONG THUNDERSTORM ACROSS CENTRAL FORT BEND COUNTY THROUGH 515 PM CDT... AT 442 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREATWOOD...OR NEAR FIRST COLONY...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUGAR LAND...MISSOURI CITY...SOUTHEASTERN ROSENBERG...STAFFORD... RICHMOND...FIRST COLONY...PECAN GROVE...FRESNO...FAIRCHILDS...THOMPSONS... FIFTH STREET...NEW TERRITORY...GREATWOOD...FOUR CORNERS...FORT BEND HOUSTON AND NORTHWESTERN SIENNA PLANTATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2938 9570 2945 9580 2970 9572 2955 9546 TIME...MOT...LOC 2142Z 213DEG 5KT 2951 9568
Special weather statement, May 14, 5:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
501 PM CDT SAT MAY 14 2016
TXZ163-164-179-142300-
TRINITY TX-POLK TX-HOUSTON TX-
501 PM CDT SAT MAY 14 2016
...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN HOUSTON...NORTHERN POLK
AND TRINITY COUNTIES THROUGH 600 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF GROVETON...OR 15 MILES SOUTHEAST OF CROCKETT...
MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
5 MILES NORTH OF CORRIGAN MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS. HEAVY RAINFALL OF AN INCH OF RAIN AN HOUR WILL BE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
APPLE SPRINGS...CORRIGAN...GROVETON...MOSCOW...PENNINGTON AND CENTRALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3126 9490 3123 9486 3121 9486 3116 9485
3115 9486 3111 9475 3111 9472 3109 9466
3110 9465 3109 9464 3108 9461 3104 9460
3101 9466 3089 9463 3097 9534 3125 9535
3127 9489
TIME...MOT...LOC 2159Z 324DEG 12KT 3117 9526
39Local storm report, May 14, 5:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
515 PM CDT SAT MAY 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST SUGAR LAND 29.62N 95.62W
05/14/2016 M60 MPH FORT BEND TX ASOS
MEASURED AT SUGARLAND AIRPORT.
&&
EVENT NUMBER HGX1600143
BLOODThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:24 AM CDT | Dense Fog Advisory | HGX | Austin, Brazoria, Colorado, Fort Bend, Galveston, Harris and 6 more | 5 hr |
| May 14, 2:34 PM CDT | Special Weather Statement | HGX | Washington | 41 min |
| May 14, 2:38 PM CDT | Special Weather Statement | HGX | Harris | 52 min |
| May 14, 2:57 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
| May 14, 3:00 PM CDT | Special Weather Statement | HGX | San Jacinto | 45 min |
| May 14, 3:21 PM CDT | Areal Flood Advisory | HGX | Burleson, Washington | 114 min |
| May 14, 3:25 PM CDT | Special Weather Statement | HGX | Washington | 50 min |
| May 14, 3:42 PM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| May 14, 3:47 PM CDT | Special Weather Statement | HGX | Montgomery | 43 min |
| May 14, 4:16 PM CDT | Special Weather Statement | HGX | Trinity | 44 min |
| May 14, 4:25 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 35 min |
| May 14, 4:31 PM CDT | Special Weather Statement | HGX | Washington | 29 min |
| May 14, 4:42 PM CDT | Special Weather Statement | HGX | Fort Bend | 33 min |
| May 14, 4:43 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 47 min |
| May 14, 4:51 PM CDT | Areal Flood Advisory | HGX | Harris | 114 min |
| May 14, 5:01 PM CDT | Special Weather Statement | HGX | Trinity | 59 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.